Alert archive / Michigan / Small Craft Advisories in 2021

Small Craft Advisory 67, NWS Detroit, MI

November 5, 2021

NWS Detroit, MI issued this small craft advisory at Nov 5, 2021, 3:46 PM EDT. It took effect at Nov 6, 2021, 6:00 AM EDT. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Nov 5, 2021, 3:46 PM EDT (19:46 UTC)
In effect from
Nov 6, 2021, 6:00 AM EDT
Expired
Nov 7, 2021, 3:00 AM EST
In force
22 hr
Issued by
NWS Detroit, MI

The text

As transmitted.

067 
WHUS73 KDTX 051946
MWWDTX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Detroit/Pontiac MI
346 PM EDT Fri Nov 5 2021

LHZ421-441-060830-
/O.NEW.KDTX.SC.Y.0067.211106T1000Z-211107T0800Z/
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner
Saginaw Bay-Port Austin to Harbor Beach MI-
346 PM EDT Fri Nov 5 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM EDT SATURDAY TO 3 AM
EST SUNDAY...

* WHAT...Expect sustained winds up to 20 knots from the southwest
  with gusts up to 27 knots. The largest significant waves will be
  4 feet with a potential maximum wave height of 6 feet.

* WHERE...Outer Saginaw Bay SW of Alabaster to Port Austin MI to 
  Inner Saginaw Bay and Port Austin to Harbor Beach MI.

* WHEN...The maximum winds are expected around 11 PM EDT 
  Saturday with the largest waves expected around 2 PM EDT 
  Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

KK
2 follow-up statements
492 
WHUS73 KDTX 060808
MWWDTX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Detroit/Pontiac MI
408 AM EDT Sat Nov 6 2021

LHZ421-441-070800-
/O.CON.KDTX.SC.Y.0067.211106T1000Z-211107T0800Z/
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner
Saginaw Bay-Port Austin to Harbor Beach MI-
408 AM EDT Sat Nov 6 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EST SUNDAY...

* WHAT...Expect sustained winds up to 20 knots from the 
  southwest with gusts up to 28 knots. The largest significant 
  waves will be 4 feet with a potential maximum wave height of 5 
  feet.

* WHERE...Port Austin to Harbor Beach MI and Outer Saginaw Bay 
  SW of Alabaster to Port Austin MI to Inner Saginaw Bay.

* WHEN...The maximum winds are expected around 10 PM EDT 
  Saturday with the largest waves expected around 12 AM EDT 
  Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
675 
WHUS73 KDTX 070152
MWWDTX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Detroit/Pontiac MI
952 PM EDT Sat Nov 6 2021

LHZ421-441-070800-
/O.CON.KDTX.SC.Y.0067.000000T0000Z-211107T0800Z/
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner
Saginaw Bay-Port Austin to Harbor Beach MI-
952 PM EDT Sat Nov 6 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EST SUNDAY...

* WHAT...Expect sustained winds up to 20 knots from the 
  southwest with gusts up to 28 knots. The largest significant 
  waves will be 4 feet with a potential maximum wave height of 5 
  feet.

* WHERE...Port Austin to Harbor Beach MI and Outer Saginaw Bay 
  SW of Alabaster to Port Austin MI to Inner Saginaw Bay.

* WHEN...The maximum winds are expected around 9 PM EDT Saturday 
  with the largest waves expected around 11 PM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this small craft advisory went out at Nov 5, 12:57 PM EDT, 2 hours 49 minutes earlier.

Area forecast discussion, Nov 5, 12:57 PM EDT, 2 hours 49 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
1257 PM EDT Fri Nov 5 2021

.AVIATION...

Once these 3500-5500 foot clouds mix out/dissipate late this
afternoon, taf sites should remain clear below 10000 feet over next
the 24 hours. Looks like cigs dissipating about 2 hrs later from
inherited 12z tafs based on current trends. Southwest winds around
10 knots this afternoon, becoming light southerly tonight. Southwest
winds then increase tomorrow ahead of the cold front entering
Western Great Lakes, likely reaching closer to 15 knots tomorrow
afternoon, especially MBS where gusts above 20 knots expected. Mid
clouds look to be on the increase as well, especially at MBS late in
the morning.

For DTW...VFR low clouds in process of dissipating, and should be
ceiling free shortly after the start of taf period.

.DTW THRESHOLD PROBABILITIES...

* None.

&&

.PREV DISCUSSION...
Issued at 329 AM EDT Fri Nov 5 2021

DISCUSSION...

Warming trend begins today as the upper lever trough that has been
entrenched over the region this past week finally slides into
eastern Quebec. Warm air advection develops this afternoon however
is initially weak, only having a modest impact on highs as 850mb
temps stay below 0 at -2 to -4C through the daytime hours. Because
of this, and combined with the likely lingering lake-induced cloud
cover, have maintained high temps right around 50F for today. Lower
level SW winds strengthen late this evening/overnight allowing 850mb
temps to climb to positive 2 to 4 C by late Saturday morning. Upper
level ridging over the Plains flattens as it moves into the Great
Lakes region Saturday in response to a compact Pacific Northwest mid-
level shortwave tracking across the upper Midwest/Canada. This wave
tracks across Lake Superior keeping any noteworthy PoPs well to our
north over northern lower MI/northern Lake Huron. Region likely
remains dry despite the weakening fgen and PV anomaly associated
with this shortwave clipping SE MI (especially the northern most
counties) due to the resident dry airmass already in place. If
precip does manage to develop, it would only be a brief light
sprinkle (best chances would be over areas north of I-69).

New developing upper level ridge over the Plains builds into lower
MI second half of the day Sunday bringing with a significantly
warmer airmass. 850mb temps climb to 10-12C by late Sunday into
Monday allowing high temps to crack the 60 mark both days. Surface
low pressure is progged to develop over the upper Great
Lakes/northern Ontario Monday eventually dragging a cold front
across SE MI beginning of next week. Model trends tonight have
delayed the timing of this front until daytime Tuesday. Moisture
quality is again subpar limiting precip potential along this front.
That said, forcing will be stronger owing to a stronger parent wave
supporting at least lower end chance PoPs across the region Tuesday
afternoon/evening. With this frontal timing Tuesday has the
potential to hit 60 as well before cooler, more seasonable air
returns for the midweek period.

MARINE...

Southwesterly winds strengthen today as the surface gradient
constricts in response to Ohio Valley high pressure. Waves build
accordingly, but given the offshore flow regime, impacts will be
minimal for recreational boaters (waves below 4 ft for the
nearshores). Afternoon gusts still appear too marginal for a Small
Craft Advisory before trending higher overnight. If anything, just
Outer Bay and the tip of the Thumb would need to be included in a
last minute headline. Gusty conditions persist into Saturday with
increasing likelihood for Small Crafts for the Huron nearshores.
Additionally, +30 knot 925mb winds may struggle to mix down over
central Huron during the latter half of the day due to stabilizing
warm advection. Not expecting widespread/frequent gales at this time.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
Lake Huron...NONE.
Lake St Clair...NONE.
Michigan waters of Lake Erie...NONE.
&&

AVIATION.....SF
DISCUSSION...KDK
MARINE.......KK

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.
Hazardous weather outlook, Nov 5, 3:38 AM EDT, 12 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Detroit/Pontiac MI
338 AM EDT Fri Nov 5 2021

MIZ047>049-053>055-060>063-068>070-075-076-082-083-060800-
Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer-
St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe-
338 AM EDT Fri Nov 5 2021

This hazardous weather outlook is for portions of southeast
Michigan.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today and tonight.

LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-060800-
Lake St Clair-
Michigan Waters of Lake Erie from Detroit River to North Cape MI-
Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt
beyond 5 NM off shore-
Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM
off shore-
Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore-
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw
Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI-
Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI-
Port Sanilac to Port Huron MI-
Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore-
Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore-
Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore-
338 AM EDT Fri Nov 5 2021

This hazardous weather outlook is for portions of Lake Erie, Lake
Huron and Lake St Clair.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today and tonight.

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.

KDK

Nearby

Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.